MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVERS HUMERAL STEM, SIZE 8; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

ARTHREX, INC. UNIVERS REVERS HUMERAL STEM, SIZE 8; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Model Number UNIVERS REVERS HUMERAL STEM, SIZE 8
Health Effect - Clinical Code Fall (1848)
Date of Event 04/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device disposition is unknown and it was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a revision reverse shoulder to a closed reduction procedure on (b)(6) 2020, the surgeon was checking if the peripheral screws of the 24mm +2 mgs baseplate were loose.When the surgeon tightened the screws, the blue handle of the ar-1999hh, ratcheting handle was clicking and did not have a positive stop.The surgeon determined that the mgs baseplate was loose, so they proceeded to explant the screws and baseplate without any issues.The mgs baseplate was implanted prior to the revision surgery.The implants were converted to tornier.At the time of initial report to arthrex no further details were available.Additional information obtained 4/13/2020 and 4/15/2020: the initial report provided was not a complete description and further, more detailed, information has been obtained to clarify the entire patient related events.The female patient underwent a primary reverse total shoulder procedure on (b)(6) 2019.It was reported that the patient had suffered a fall (date unknown) which resulted in a periprosthetic humeral fracture.The patient underwent a first revision on (b)(6) 2020 where the surgeon explanted the following devices and replaced them with another manufacturer¿s products: ar-9501-08p, univers humeral stem size 8, lot 19.00151, ar-9502f-36cpc, univers revers suture cup, 36 (neutral), lot 18.01499, ar-9503s-06, humeral insert s/36 +6 to fit in 36 cup, lot 160044609.It was reported that due to the patient¿s non-compliance she later experienced a reverse shoulder dislocation.The patient then underwent a 2nd closed reduction revision procedure on 4/9/20.When accessing the baseplate, it was determined to be loose and therefore removed.During the revision the remaining 10/8/19 primary surgery devices were explanted and another manufacturer¿s products were then implanted.The following is the list of the products explanted: ar-9560-24-2, 24mm +2 lat baseplate, modular, lot 5674, ar-9564-2436-lat, 36 +4 lat/24 glenosphere, lot 18.00692, ar-9563-28, 5.5 x 28mm peripheral locking screw, lot 2019001687, ar-9563-32, 5.5 x 32mm peripheral locking screw, lot 18.00166, ar-9561-20s, 20mm central screw, modular, lot 6473, ar-7219, fiberwire suture from suture kit, lot 19893.The two revision surgeries were performed by the same surgeon at the same facility, but the primary surgery was performed at a different facility by a different surgeon.

Brand Name
UNIVERS REVERS HUMERAL STEM, SIZE 8
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10028430
Report Number1220246-2020-01830
Device Sequence Number14283128
Product Code HSD
UDI-Device Identifier00888867250406
UDI-Public00888867250406
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K161782
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberUNIVERS REVERS HUMERAL STEM, SIZE 8
Device Catalogue NumberAR-9501-08P
Device Lot Number19.00151
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2020
Initial Report FDA Received Date05/06/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR